Alert archive / Indiana / Lakeshore Flood Statements in 2008

Lakeshore Flood Statement 9, NWS Northern Indiana

July 13, 2008

NWS Northern Indiana issued this lakeshore flood statement at Jul 13, 2008, 5:28 AM EDT. It took effect at Jul 13, 2008, 7:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2008, 5:28 AM EDT (09:28 UTC)
In effect from
Jul 13, 2008, 7:00 AM EDT
Expired
Jul 13, 2008, 8:00 PM EDT
In force
13 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

240 
WHUS43 KIWX 130928
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
528 AM EDT SUN JUL 13 2008

INZ003-MIZ077-131730-
/O.NEW.KIWX.LS.S.0009.080713T1100Z-080713T2300Z/
LA PORTE-BERRIEN-
528 AM EDT SUN JUL 13 2008 /428 AM CDT SUN JUL 13 2008/

...INCREASED RISK OF RIP CURRENTS TODAY...

HIGH WAVES ALONG THE LAKE MICHIGAN SHORELINE WILL CAUSE AN
INCREASED RISK OF RIP CURRENTS TODAY...CREATING DANGEROUS
SWIMMING CONDITIONS. RIP CURRENTS ARE MORE LIKELY NEAR BREAK
WALLS...SANDBARS...JETTIES AND PIERS. 

IT IS RECOMMENDED THAT PEOPLE STAY OUT OF THE WATER. RIP
CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY
FROM THE BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP
CURRENT...WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS
PULL...AND THEN HEAD BACK TO SHORE.

$$
2 follow-up statements
309 
WHUS43 KIWX 131447
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1047 AM EDT SUN JUL 13 2008

INZ003-MIZ077-132300-
/O.CON.KIWX.LS.S.0009.000000T0000Z-080713T2300Z/
LA PORTE-BERRIEN-
1047 AM EDT SUN JUL 13 2008 /947 AM CDT SUN JUL 13 2008/

...INCREASED RISK OF RIP CURRENTS TODAY...

HIGH WAVES ALONG THE LAKE MICHIGAN SHORELINE WILL CAUSE AN
INCREASED RISK OF RIP CURRENTS TODAY...CREATING DANGEROUS
SWIMMING CONDITIONS. RIP CURRENTS ARE MORE LIKELY NEAR BREAK
WALLS...SANDBARS...JETTIES AND PIERS.

IT IS RECOMMENDED THAT PEOPLE STAY OUT OF THE WATER. RIP CURRENTS
ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE
BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP CURRENT...
WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL...AND
THEN HEAD BACK TO SHORE.

$$

JC
414 
WHUS43 KIWX 131841
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
241 PM EDT SUN JUL 13 2008

INZ003-MIZ077-140000-
/O.EXT.KIWX.LS.S.0009.000000T0000Z-080714T0000Z/
LA PORTE-BERRIEN-
241 PM EDT SUN JUL 13 2008 /141 PM CDT SUN JUL 13 2008/

...INCREASED RISK OF RIP CURRENTS TODAY...

HIGH WAVES ALONG THE LAKE MICHIGAN SHORELINE WILL CAUSE AN
INCREASED RISK OF RIP CURRENTS TODAY...CREATING DANGEROUS
SWIMMING CONDITIONS. RIP CURRENTS ARE MORE LIKELY NEAR BREAK
WALLS...SANDBARS...JETTIES AND PIERS.

IT IS RECOMMENDED THAT PEOPLE STAY OUT OF THE WATER. RIP CURRENTS
ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE
BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP CURRENT...
 WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL...AND
THEN HEAD BACK TO SHORE.

$$

JC

What forecasters said that day

The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this lakeshore flood statement went out at Jul 13, 4:42 AM EDT, 46 minutes earlier.

Area forecast discussion, Jul 13, 4:42 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 AM EDT SUN JUL 13 2008

.SHORT TERM...
SIG DRIER AIRMASS WITH MARKED 1.3-1.5 INCHES PWAT REDUCTION WITHIN
6 HRS BEHIND FRONT. SHRA/ISOLD TSRA IMMEDIATELY IN ADVANCE OF THE
FRONT NOW EXITING FAR SERN CWA WITH ONLY EARLY AM CHC FOR
POINT/CLICK NEXT 2 HOURS AS UPWIND PROFILES AT KIWX/WLCI3 BECOMING
STRONGER AND MORE DEEPLY VEERED. LITTLE FORECAST ISSUES IN SHORT
TERM. 5H OCCLUDING CIRC N OF LK SUP CONTINUES TO OCCLUDE/FILL AS
IT CONTS TO JAMES BAY BY THIS EVENING. AS SYSTEM MOVES ENE/FILLS
THE DEEPER COLD CORE AIRMASS REMAINS ACRS NRN GRTLKS AND LOW LEVEL
THERMAL PLUME ACRS IA/SD ADVECTS IN. THIS...COMBINED WITH NEAR
FULL SUN IN DRY AIRMASS TO KEEP TEMPS CLOSE TO NORMAL AND HAVE
RAISED A COUPLE OVER PREV FCST SAVE FOR NEARSHORE AREA WHERE WNW-
ONSHORE FLOW TO KEEP A FEW DEGREES COOLER. WHILE STRONGEST CORE OF
925-8H WINDS TO REMAIN NORTH OF CWA...WILL EXPECT APPRECIABLE
GUSTS WITH DAYTIME HEATING/MAXIMIZED SFC-1KM LAPSE RATES. IN
ADDITION RIP CURRENT POTENTIAL TODAY WITH BUILDING WAVE
HEIGHTS/ONSHORE FLOW TO BE ADDRESSED IN CFW/HWO. LITTLE CHANGE TO
TEMPS TONIGHT...EXCEPT FOR KBEH WHERE SOME EARLY MON AM DRAINAGE
WIND PSBL. AS SFC-8H RIDGE ACRS SRN PLAINS BEGINS TO BUILD NE
THROUGH OHIO VALLEY AND INTO SRN GRTLKS TEMPS WILL CONT TO
MODERATE PDS 3/4 WITH SLIGHT TWEAKS UPWARD.

&&

.LONG TERM...
QUIET WEATHER MID WEEK STILL ON TAP AS STRONG SFC RIDGING HOLDS
TUES/WED SHRTWV ENERGY TO THE NORTH. WARMING CONDITIONS MIDWEEK
WITH CWA ON WESTERN SIDE OF LL RIDGE. GFS TRENDING STRONGER WITH
GRIP OF SOUTHERN US RIDGING AND WEAKER WITH FEATURE CROSSING
CANADA MID/LATE WEEK. END RESULT IS SFC BNDRY ADVERTISED TO BE
WORKING INTO THE REGION FRI/SAT IS ONCE AGAIN HELD WELL NORTH AND
MUCH WARMER AND HUMID CONDITIONS ARE INDICATED MID/LATE
WEEK...WITH GUIDANCE REACHING 90 IN MANY LOCATIONS. WILL TREND
SLIGHTLY WARMER WITH GFS COMING INTO BETTER AGREEMENT WITH EC ON
EVOLUTION OF LARGE SCALE FLOW. ALSO MAINTAIN DRY FORECAST THROUGH
THE WEEK AS BOTH MODELS NOW HOLD OFF SIGNIFICANT WEATHER BEYOND
FORECAST PERIOD.

&&

.AVIATION...
SIG DRIER AIRMASS BEHIND FRONT PUSHING INTO OHIO ATTM. ANTICIPATE
VFR THROUGH THE FCST PD AND BEYOND FOR NEXT COUPLE OF DAYS. OF ONLY
REAL FCST/LEISURE PILOT CONCERNS TO BE SOME HIR GUSTS MIXING DOWN
SUNDAY MIDDAY/AFTN COINCIDENT WITH DIURNAL SFC HEATING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...MURPHY
LONG TERM...LUDINGTON
LM...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR
LMZ043-046.
Hazardous weather outlook, Jul 12, 10:31 PM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 PM EDT SAT JUL 12 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-140245-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1031 PM EDT SAT JUL 12 2008 /931 PM CDT SAT JUL 12 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...OVERNIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY MORNING
HOURS SOUTH OF A LINE FROM DEFIANCE OHIO TO WINAMAC INDIANA...WITH
DECREASING CHANCES TOWARDS DAYBREAK. NO STRONG OR SEVERE STORMS
ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE LAKE
MICHIGAN SHORELINE SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-140245-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1031 PM EDT SAT JUL 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

SCHOTT

Nearby

Lakeshore Flood Statements in Indiana, 2008Lakeshore Flood Statements in Michigan, 2008Every lakeshore flood statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.